MAUDE Adverse Event Report: BARD ACCESS SYSTEMS, INC. POWERPICC HF CATHER; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS, INC. POWERPICC HF CATHER; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Lot Number REHU189B
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse attempted to place a peripherally inserted central catheter line in the patient's left upper extremity.When trying to advance the peripherally inserted central catheter to the superior vena cava, the peripherally inserted central catheter coiled.The nurse was not able to retract the peripherally inserted central catheter line.An x-ray of the left upper extremity showed the peripherally inserted central catheter line was knotted.The patient was taken to the operation room for peripherally inserted central catheter line removal.

Brand Name
POWERPICC HF CATHER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS, INC.
MDR Report Key18797669
Report NumberMW5152048
Device Sequence Number7231658
Product Code LJS
UDI-Device Identifier00801741038020
UDI-Public(01)00801741038020
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot NumberREHU189B
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/27/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American